MAUDE Adverse Event Report: ZIMMER BIOMET, INC. VANGUARD CR ILOK FEM-RT 65; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. VANGUARD CR ILOK FEM-RT 65; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Codes Muscle Weakness/Atrophy (1967); Pain (1994); Osteopenia/ Osteoporosis (2651); Joint effusion (4849)
Date of Event 07/06/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated report: 0001825034-2024-00270, 0001825034-2024-00272, and 0001825034-2024-00273.D10-medical product: tibial bearing (as) 71 mm width 14 mm thickness, item# ve189064, lot# 64469192.Series a pat std 25 3 peg, item# 184760, lot# 807800.Biomet cc cruciate tray 71mm, item# 141233, lot# j6869986.Bone screw self-tapping 6.5 mm dia.25 mm length, item# 00625006525, lot# 64611734 qty (b)(4).Biomet bc r 1x40 us, item# 110035368, lot# f2701z12ba, qty (b)(4).H3- customer has indicated that the product will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a patient was revised approximately two years and four months post implantation due to pain, instability, effusions, and patella impingement with malalignment.Attempts to obtain additional information have been made; however, no more information is available.
 
Additional Manufacturer Narrative
This follow-up is being submitted to relay additional information.No product was returned, or pictures provided; therefore, visual and dimensional evaluations could not be performed.Radiographs were provided and reviewed by a health care professional.The radiographs were not submitted as sufficient information was provided via the written medical records.Additional review of the radiographs would not enhance the investigation.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: small joint effusion negative for synovitis; moderate swelling; subluxation of patella with maltracking and impingement; no fracture or loosening identified; persistent pain and instability; femoral bone loss identified.It is mentioned in the revision notes that the patella was undersized; however, the size of the patella would have been chosen based on following surgical technique during the initial surgery and confirmed during trialing to check range of motion and stability of the knee.Therefore, no issues are found with the patella sizing.Device history record (dhr) was reviewed for deviations and/ or anomalies with no deviations / anomalies identified.A definitive root cause cannot be determined.This complaint has been confirmed by review of the provided medical records.If any further information is received which would change or alter any conclusions or information, a supplemental medwatch will be filed accordingly.Zimmer biomet will continue to monitor for trends.H6: component code: proposed component (annex g) code is: - mechanical (g04) - femur.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
VANGUARD CR ILOK FEM-RT 65
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key18623309
Report Number0001825034-2024-00271
Device Sequence Number20694138
Product Code JWH
UDI-Device Identifier00880304270404
UDI-Public(01)00880304270404(17)301130(10)J6917396
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K171054
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number183008
Device Lot NumberJ6917396
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2024
Supplement Date Received by Manufacturer06/26/2024
Initial Report FDA Received Date02/01/2024
Supplement Report FDA Received Date07/09/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/30/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale
Patient Weight131 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American